MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05850-LWS-SC
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "suspected abrasion, iab failed leak test".Additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 50cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio hazard bag.Upon return, the supplied teflon sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The short driveline tubing was noted clamped off using a pair of forceps.The supplied 50cc inflation driveline tubing was connected to the short driveline tubing; no damage abnormalities were noted to the inflation driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted kinked at approximately 39cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The fos (sc) con-nector was examined.The fos white connector was properly seated in the blue clamshell hous-ing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos (sc) connector was connected to the iabp and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately detected from the bifurcate around the fos adhesive.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 39.1cm from the iabc distal tip, which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 43cm from the iabc luer, which is the location of the previously noted kink.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The de-vice passed all manufacturing specifications prior to release.The reported complaint that the "iab failed leak test" is confirmed.During the investigation, an external helium leak was confirmed from the iabc bifurcate fos adhesive, which caused the reported complaint.No other leaks were detected from the returned iab catheter.Based on a re-view of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The probable root cause of the bifurcate fos adhesive leak is manufacturing related.A corrective and preventive action (capa) has been initiated to address the issue.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24469352
Report Number3010532612-2026-00159
Device Sequence Number18699587
Product Code DSP
UDI-Device Identifier10801902218923
UDI-Public(01)10801902218923(11)251011(17)270930(10)18F25K0010(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05850-LWS-SC
Device Lot Number18F25K0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown